| Catalog Number |
456020 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the user facility: detailed inquiry description cicu: the double stop clock (built together by 2 3 way stop clocks connected together) on the l fem picc was cracked, leaking and exposed for an undetermined about of time.It became apparent the stop clock was cracked and leaking when the lipids that were running in the port closest to the patient began to backflow past the distal port to the patient to the cracked site.Soon after blood began to backflow out of the line.The line was disconnected from the patient at the red lumen, cleaned well with alcohol and heparin locked while another line change was prepared.No injury reported.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample and/or lot number were provided.Further investigation of the complaint is not possible without a sample and/or lot number.The actual defective device is valuable tool in investigating the cause of this incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.